Alert archive / Louisiana / Flash Flood Watches in 2013

Flash Flood Watch 2, NWS Lake Charles, LA

January 10, 2013Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; Newton County, Texas

NWS Lake Charles, LA issued this flash flood watch at Jan 10, 2013, 6:16 AM CST for Beauregard Parish, Cameron Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 90 min.

The area

The counties it named.

The facts

Issued
Jan 10, 2013, 6:16 AM CST (12:16 UTC)
Expired
Jan 10, 2013, 7:46 AM CST
In force
90 min
Issued by
NWS Lake Charles, LA

Counties Beauregard Parish, LA, Cameron Parish, LA, Vernon Parish, LA, Newton County, TX

The radar

The Lake Charles radar (KLCH), 54 km from the middle of the area, began a volume at 12:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 0.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2013-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2013-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
83 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

209 
WGUS64 KLCH 101216
FFALCH

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
616 AM CST THU JAN 10 2013

...FLOODING RAINS POSSIBLE INTO THE AFTERNOON...

.A VERY SLOW AND LARGE STORM SYSTEM WILL MOVE ACROSS TEXAS AND
LOUISIANA TODAY PRODUCING WIDESPREAD SHOWERS AND
THUNDERSTORMS THROUGH TODAY...AND GRADUALLY ENDING FROM
WEST TO EAST. WITH EXTREMELY HIGH GULF MOISTURE ACROSS THE
REGION...THE RAINFALL ASSOCIATED WITH THE SHOWERS AND
THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL AT TIMES. SINCE GROUNDS
ARE SATURATED...THE HEAVY RAINFALL WILL RUN-OFF QUICKLY CAUSING
THE POTENTIAL FOR FLOODING...ESPECIALLY OF ROADWAYS...
UNDERPASSES...AND LOW LYING POOR DRAINAGE AREAS.

LAZ027-030-041-073-074-TXZ215-216-260-262-101800-
/O.EXP.KLCH.FF.A.0001.000000T0000Z-130110T1200Z/
/O.NEW.KLCH.FF.A.0002.130110T1216Z-130110T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-EAST CAMERON-JEFFERSON-
ORANGE-NORTHERN NEWTON-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY...NEWTON...DEWEYVILLE
616 AM CST THU JAN 10 2013

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...
...A FLASH FLOOD WATCH HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST 
  TEXAS...INCLUDING THE FOLLOWING AREAS...IN LOUISIANA... 
  BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON AND WEST 
  CAMERON. IN SOUTHEAST TEXAS...JEFFERSON...NORTHERN NEWTON... 
  ORANGE AND SOUTHERN NEWTON. 

* UNTIL NOON CST TODAY

* SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DECREASE IN INTENSITY
  THIS MORNING, HOWEVER OCCASIONAL BOUTS OF HEAVY RAIN MAY STILL
  OCCUR AND SOME SHOWERS OR STORMS MAY BRIEFLY TRAIN. DUE TO THE
  CONTINUING CHANCE OF HEAVIER RAIN AND THE ALREADY SATURATED SOIL
  THE FLASH FLOOD WATCH HAS BEEN EXTEND UNTIL NOON FOR PORTIONS OF
  THE AREA. ADDITIONAL RAINFALL TOTALS ACROSS THE AREA WILL
  AVERAGE A HALF AN INCH OR LESS THROUGH NOON WITH ISOLATED HIGHER
  AMOUNTS POSSIBLE.

* SO FAR ON THURSDAY MORNING...THE GREATEST AMOUNT OF RAINFALL
  OVER SOUTHEAST TEXAS HAS BEEN BETWEEN 2 AND 4 INCHES ALONG THE
  SABINE RIVER AND THROUGH THE GOLDEN TRIANGLE WITH ANOTHER NARROW
  BAND OF 2 TO 4 INCHES ACROSS NORTHERN JASPER AND TYLER COUNTIES.
  THE GREATEST TOTALS IN THE PARISHES BORDERING TEXAS HAVE BEEN
  OVER THE ROCKEFELLER REFUGE IN CAMERON PARISH WHERE AROUND A
  FOOT OF RAIN HAS FALLEN. THE EXPECTED ADDITIONAL RAINFALL THIS
  MORNING...MAY CAUSE URBAN FLOODING AND THE FLOODING OF RIVERS
  AND BAYOUS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST TEXAS HAS
EXPIRED.

$$

TXZ180-201-259-261-101330-
/O.EXP.KLCH.FF.A.0001.000000T0000Z-130110T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TYLER-HARDIN-NORTHERN JASPER-SOUTHERN JASPER-
INCLUDING THE CITIES OF...WOODVILLE...COLMESNEIL...LUMBERTON...
SILSBEE...JASPER...KIRBYVILLE...BUNA
616 AM CST THU JAN 10 2013

...FLASH FLOOD WATCH HAS EXPIRED...

* MODERATE TO HEAVY RAIN IS NO LONGER EXPECTED ACROSS TYLER,
  HARDEN, AND JASPER COUNTIES AND THE FLASH FLOOD WATCH HAS BEEN
  ALLOWED TO EXPIRE.

$$

LAZ028-029-031>033-042>045-052>055-110000-
/O.EXT.KLCH.FF.A.0001.000000T0000Z-130111T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE
616 AM CST THU JAN 10 2013

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND 
  SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. 
  LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... 
  LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...JEFFERSON DAVIS AND VERMILION. 

* UNTIL 6 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO
  MOVE ACROSS THE WATCH AREA THROUGH THE AFTERNOON. ADDITIONAL RAINFALL
  TOTALS THROUGH 6 PM THURSDAY ARE EXPECTED TO AVERAGE 2 INCHES TO
  LESS THAN 1 INCH AREA WIDE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE.

* SO FAR THURSDAY MORNING...THE HEAVIEST RAINFALL HAS FALLEN FROM
  AROUND PECAN ISLAND AND THE ROCKEFELLER REFUGE TO AROUND EUNICE.
  RADAR ESTIMATES OF AROUND 8 INCHES TO OVER A FOOT ARE ACROSS
  THIS AREA AND A REPORT OF 7.71 INCHES A EUNICE WAS RECEIVED AT 4
  AM. THE EXPECTED ADDITIONAL RAINFALL TODAY MAY CAUSE THE HIGH
  RISK FOR URBAN FLOODING DUE TO EXPECTED INTENSITY OF THE
  RAINFALL AND DURATION OF THE EVENT ALONG WITH THE SATURATED
  SOIL. FLOODING OF RIVERS AND BAYOUS IS ALSO A CONCERN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
1 follow-up statement
970 
WGUS64 KLCH 101346
FFALCH

FLOOD WATCH
NATIONAL WEATHER SERVICE LAKE CHARLES LA
746 AM CST THU JAN 10 2013

...FLOODING RAINS POSSIBLE INTO THE AFTERNOON...

.A VERY SLOW AND LARGE STORM SYSTEM WILL MOVE ACROSS TEXAS AND
LOUISIANA TODAY PRODUCING WIDESPREAD SHOWERS AND THUNDERSTORMS
THAT WILL EXIT THE AREA GRADUALLY TODAY. SINCE GROUNDS ARE
SATURATED...THE HEAVY RAINFALL WILL RUN- OFF QUICKLY CAUSING THE
POTENTIAL FOR FLOODING... ESPECIALLY OF ROADWAYS...
UNDERPASSES... AND LOW LYING POOR DRAINAGE AREAS.

LAZ027-030-041-073-074-TXZ215-216-260-262-101500-
/O.CAN.KLCH.FF.A.0002.000000T0000Z-130110T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-EAST CAMERON-JEFFERSON-
ORANGE-NORTHERN NEWTON-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER...
LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY...NEWTON...DEWEYVILLE
746 AM CST THU JAN 10 2013

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF LOUISIANA AND SOUTHEAST
TEXAS HAS BEEN CANCELLED. A DRIER AIR MASS IS MOVING INTO THE
REGION DECREASING THE THREAT OF HEAVY RAIN ACROSS SOUTHEAST TEXAS
AND INTO THE SABINE RIVER VALLEY. LIGHT RAIN AND A FEW
THUNDERSTORMS MAY STILL BE POSSIBLE THROUGH MUCH OF TODAY, HOWEVER
PROLONGED HEAVY RAIN IS NO LONGER EXPECTED.

$$

LAZ028-029-031>033-042>045-052>055-110000-
/O.CON.KLCH.FF.A.0001.000000T0000Z-130111T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE...
BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER...
VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE
746 AM CST THU JAN 10 2013

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA AND 
  SOUTHWEST LOUISIANA...INCLUDING THE FOLLOWING AREAS...IN 
  CENTRAL LOUISIANA...AVOYELLES...EVANGELINE...RAPIDES AND ST. 
  LANDRY. IN SOUTH CENTRAL LOUISIANA...IBERIA...LAFAYETTE... 
  LOWER ST. MARTIN...ST. MARY AND UPPER ST. MARTIN. IN SOUTHWEST 
  LOUISIANA...ACADIA...ALLEN...JEFFERSON DAVIS AND VERMILION. 

* UNTIL 6 PM CST THIS EVENING

* SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE TO 
  MOVE ACROSS THE WATCH AREA THROUGH THE AFTERNOON. ADDITIONAL 
  RAINFALL TOTALS THROUGH 6 PM THURSDAY ARE EXPECTED TO AVERAGE 
  HALF AN INCH TO NEAR 2 INCHES AREA WIDE. LOCALLY HIGHER AMOUNTS 
  ARE POSSIBLE. 

* SO FAR THURSDAY MORNING...THE HEAVIEST RAINFALL HAS FALLEN 
  FROM AROUND PECAN ISLAND AND THE ROCKEFELLER REFUGE TO AROUND 
  EUNICE. RADAR ESTIMATES OF AROUND 8 INCHES TO OVER A FOOT ARE 
  ACROSS THIS AREA AND A REPORT OF 7.71 INCHES A EUNICE WAS 
  RECEIVED AT 4 AM. THE EXPECTED ADDITIONAL RAINFALL TODAY MAY 
  CAUSE THE HIGH RISK FOR URBAN FLOODING DUE TO EXPECTED 
  INTENSITY OF THE RAINFALL AND DURATION OF THE EVENT ALONG WITH 
  THE SATURATED SOIL. FLOODING OF RIVERS AND BAYOUS IS ALSO A 
  CONCERN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood watch went out at Jan 10, 5:33 AM CST, 43 minutes earlier.

Area forecast discussion, Jan 10, 5:33 AM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
533 AM CST THU JAN 10 2013

.DISCUSSION...
FOR 12Z TAF ISSUANCE.

&&

.AVIATION...
LOCAL 88DS SHOW THE BULK OF THE CONVECTION OVER THE ERN EXTREMES
OF THE FORECAST AREA WHILE THE REMAINDER OF THE AREA IS COVERED BY
MORE STRATIFORM RAINS WITH ELEVATED CONVECTION. SFC OBS SHOW MVFR
CEILINGS ARE CONFINED TO THE ERN SITES WITH VFR CIGS FARTHER WEST.
THUNDER SHOULD MOVE EAST OF THE AREA BY LATE MORNING WITH RAIN
GRADUALLY DEPARTING A FEW HOURS BEHIND IT. MOS GUIDANCE INDICATES
GOOD FOG POTENTIAL FOR LATE TONIGHT/FRIDAY MORNING...FOR NOW HAVE
ONLY GONE SO LOW AS MVFR VISIBILITIES WITH LATER SHIFTS ALLOWED TO
BETTER REFINE THE FOG THREAT.

25

&&

.PREV DISCUSSION... /ISSUED 519 AM CST THU JAN 10 2013/

..FLOOD WATCH IN EFFECT THROUGH THE AFTERNOON FOR PORTIONS OF THE AREA...
..TORNADO WATCH 1 IN EFFECT UNTIL NOON FOR PORTIONS OF THE AREA...

DISCUSSION...A VERY SOUPY AIR MASS REMAINS IN PLACE THIS MORNING
WITH WIDESPREAD RAIN AND STORMS ACROSS THE AREA.

A COLD FRONT IS SLOWLY PUSHING THROUGH ACADIANA WITH AN UNSTABLE
AND MOIST AIR MASS BEING FUNNELED IN FROM THE GULF. DEW POINTS IN LOW
TO MID 70S HAVE BEEN DRAWN IN AND STORMS ARE BECOMING SURFACE
BASED UTILIZING THE MOIST AIR AND MODEST SRH... THEREFORE A COUPLE
OF TOR WARNINGS HAVE ALREADY BEEN ISSUED ALONG THE NEARLY STALLED
LINE OF STORMS AND SPC HAS ISSUED A WATCH THAT WILL LINGER UNTIL
NOON. INSTABILITY AND SHEAR ARE NOT ESPECIALLY IMPRESSIVE, HOWEVER
HIGH ENOUGH TO POTENTIALLY PRODUCE A FEW ISOLD TORNADOES OVER
ACADIANA AND POINTS EAST THIS MORNING.

AS FAR AS FLOODING GOES... THE POSSIBILITY OF FLOODING WILL EXIST
THROUGH THE MORNING FOR MUCH OF THE AREA, HOWEVER THE BIGGEST
CONCERN WILL BE OVER ACADIANA INTO CENTRAL LA INTO THE AFTERNOON
AS THE FRONT AND HEAVY RAIN SLOWLY EXITS EAST. BACK TO THE SABINE
AND CALCASIEU RIVERS RAIN WILL MOSTLY REMAIN LIGHT TO MODERATE,
HOWEVER OCCASIONAL BOUTS OF HEAVIER RAIN WILL OCCUR, AND WITH
SATURATED SOILS IT WILL NOT TAKE MUCH TO PUSH THE AREA INTO A
FLOODING SITUATION.

THIS AFTERNOON AND TONIGHT THE WHOLE AREA OF RAIN AND STORMS WILL
GRADUALLY EXIT EAST WITH RAIN CHANCES DECREASING FOR A BRIEF
PERIOD DURING FRIDAY.

FRIDAY ANOTHER AREA OF LOW PRESSURE WILL DEVELOP IN THE PLAINS AND
EJECT NE ACROSS THE GREAT LAKES. THIS WILL INDUCE THE RETURN FLOW
DRAGGING A WARM FRONT ACROSS THE AREA FRIDAY NIGHT AND SATURDAY.
AS THE SURFACE LOW MOVES ACROSS THE GREAT LAKES A CANADIAN AIR
MASS WILL SPILL BACK SOUTH WITH THE RESULTING COLD FRONT MOVING
INTO THE AREA SATURDAY NIGHT OR SUNDAY MORNING. THE FRONT WILL
THEN SLOWLY MOVE THROUGH AS MULTIPLE FRONTAL WAVES TRAVEL ALONG
THE BOUNDARY. THE FRONT MAY MOVE INTO THE GULF MONDAY NIGHT OR
TUESDAY WITH OVERRUNNING POSSIBLE THROUGH MID WEEK. BASICALLY A
VERY WET FORECAST WITH COOLING TEMPERATURES POSSIBLE TOWARD THE
END OF THE PERIOD.

MARINE...A FRONT WILL CONTINUE EAST THIS MORNING ACROSS THE
COASTAL WATERS WITH SCA CRITERIA BEING MET AHEAD OF THE BOUNDARY.
AREAS OF FOG ALSO EXIST WITH OCCASIONAL VIS DROPPING TO AROUND ONE
MILE. THE FRONT WILL EXIT BY NOON WITH RAIN GRADUALLY TAPERING OFF
THROUGH THE DAY AND TONIGHT. WINDS WILL BECOME LIGHT AND WEST
TONIGHT, BUT INCREASE AGAIN FRIDAY AS A WARM FRONT LIFTS NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  71  53  70  62  76 / 100  10  10  40  30
KBPT  70  51  72  61  74 /  80  10  10  40  30
KAEX  73  52  74  62  77 / 100  20  10  40  40
KLFT  77  59  74  62  77 / 100  40  20  30  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR THE FOLLOWING
     ZONES: ACADIA...ALLEN...AVOYELLES...EVANGELINE...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
     ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION.

     FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     BEAUREGARD...CALCASIEU...EAST CAMERON...VERNON...WEST
     CAMERON.

TX...FLASH FLOOD WATCH UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
     JEFFERSON...NORTHERN NEWTON...ORANGE...SOUTHERN NEWTON.

     FLASH FLOOD WATCH UNTIL 6 AM CST EARLY THIS MORNING FOR THE
     FOLLOWING ZONES: HARDIN...NORTHERN JASPER...SOUTHERN
     JASPER...TYLER.

GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION FROM NOON CST TODAY THROUGH THIS
     AFTERNOON FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
     CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
     HIGH ISLAND TX FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Jan 10, 6:09 AM CST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
609 AM CST THU JAN 10 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
111215-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
609 AM CST THU JAN 10 2013

...FLOOD WATCH IN EFFECT THROUGH THE AFTERNOON FOR PORTIONS OF THE AREA...
...TORNADO WATCH 1 IN EFFECT UNTIL NOON FOR PORTIONS OF THE AREA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THE RISK OF FLOODING WILL CONTINUE TODAY, BUT DECREASE FROM WEST
TO EAST WITH THE HIGHEST THREAT OCCURRING ACROSS ACADIANA THIS
MORNING. ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE THROUGH THE
AFTERNOON ESPECIALLY ACROSS ACADIANA. ONGOING RIVER AND BAYOU
FLOODING WILL ALSO CONTINUE THROUGH TONIGHT.

A TORNADO WATCH IS IN EFFECT THROUGH NOON FOR ACADIANA. A LINE OF
STRONG STORMS WILL EXIT THE AREA DURING THE LATE MORNING TO AROUND
MID DAY WITH A DECREASING THREAT OF SEVERE WEATHER AND TORNADOES
ONCE THE LINE MOVES FARTHER EAST OF THE ATCHAFALAYA RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SHOWERS AND STORMS WILL RETURN SATURDAY AS A WARM FRONT MOVES
THROUGH. A COLD FRONT WILL SLOWLY DRIFT INTO AND THROUGH THE AREA
SUNDAY AND MONDAY WITH RAIN CONTINUING THROUGH MID WEEK. AREA
RIVERS AND BAYOUS WILL REMAIN HIGH DURING THIS PERIOD AND MORE
RAINFALL MAY KEEP CONCERNS ELEVATED FOR FLOODING THROUGH THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR SEVERE WEATHER.

GMZ430-432-435-450-452-455-470-472-475-111215-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
609 AM CST THU JAN 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE THIS MORNING AHEAD
OF A COLD FRONT. WINDS AND SEAS WILL SLOWLY DECLINE THROUGH THE
AFTERNOON AS THE FRONT MOVES OUT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 6:11 PM CSTFlash Flood WarningLCHEvangeline, Rapides, Vernon3 hr
Jan 9, 6:36 PM CSTSpecial Marine WarningLCH54 min
Jan 9, 7:01 PM CSTFlash Flood WarningLCHAcadia, Cameron, Jefferson Davis, Vermilion3 hr
Jan 9, 7:18 PM CSTSpecial Weather StatementLCHVermilion57 min
Jan 9, 7:47 PM CSTRiver Flood WarningLCHVernon56 hr
Jan 9, 8:11 PM CSTSpecial Weather StatementLCHAcadia64 min
Jan 9, 8:34 PM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Saint Landry3 hr
Jan 9, 8:53 PM CSTSevere Thunderstorm WarningLCHAcadia25 min
Jan 9, 8:58 PM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Vernon3 hr
Jan 9, 9:42 PM CSTSpecial Marine WarningLCH93 min
Jan 9, 10:00 PM CSTFlash Flood WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Jan 9, 10:47 PM CSTSpecial Weather StatementLCHAvoyelles58 min
Jan 9, 11:14 PM CSTAreal Flood WarningLCHCalcasieu, Jefferson Davis3 hr
Jan 9, 11:32 PM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Saint Landry6 hr
Jan 9, 11:56 PM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Vernon3 hr
Jan 10, 1:04 AM CSTAreal Flood WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more3 hr
Jan 10, 2:07 AM CSTAreal Flood AdvisoryLCHAllen, Beauregard, Calcasieu, Cameron, Jefferson Davis4 hr
Jan 10, 2:56 AM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Vernon3 hr
Jan 10, 4:00 AM CSTTornado WarningLCHAvoyelles, Evangeline, Saint Landry30 min
Jan 10, 4:11 AM CSTAreal Flood WarningLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Saint Martin and 1 more6 hr
Jan 10, 4:34 AM CSTTornado WarningLCHEvangeline, Saint Landry26 min
Jan 10, 5:04 AM CSTTornado WarningLCHAvoyelles, Saint Landry26 min
Jan 10, 5:27 AM CSTSpecial Marine WarningLCH63 min
Jan 10, 5:35 AM CSTAreal Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry6 hr
Jan 10, 5:48 AM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary27 min
Jan 10, 6:11 AM CSTAreal Flood WarningLCHAvoyelles, Evangeline, Rapides, Vernon6 hr
Jan 10, 6:24 AM CSTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary36 min
Jan 10, 6:53 AM CSTAreal Flood WarningLCHLafayette, Vermilion28 hr
Jan 10, 7:07 AM CSTSpecial Marine WarningLCH68 min
Jan 10, 8:24 AM CSTAreal Flood WarningLCHVernon4 hr
Jan 10, 9:13 AM CSTRiver Flood WarningLCHCalcasieu47 hr
Jan 10, 9:46 AM CSTAreal Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more8 hr
Jan 10, 11:36 AM CSTFlash Flood WarningLCHAllen, Avoyelles, Evangeline, Rapides, Saint Landry9 min
Jan 10, 11:43 AM CSTAreal Flood WarningLCHAllen, Avoyelles, Evangeline, Saint Landry56 hr
Jan 10, 11:54 AM CSTAreal Flood WarningLCHAvoyelles, Evangeline, Rapides, Vernon56 hr
Jan 10, 5:30 PM CSTAreal Flood WarningLCHAcadia, Allen, Calcasieu, Cameron, Iberia, Jefferson Davis and 4 more24 hr
Jan 9, 8:06 PM CSTAreal Flood WarningLCHJefferson, Orange3 hr
Jan 9, 10:46 PM CSTAreal Flood WarningLCHOrange24 hr

Nearby

Flash Flood Watches in Louisiana, 2013Flash Flood Watches in Texas, 2013Every flash flood watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.